Maryland, 2011Flash Flooding and Flooding in Maryland, August 27 to 28, 2011
August 27 to 28, 2011 · NWS LWX · 17 events in 6 counties and zones
Hurricane Irene tracked up the Mid-Atlantic Coast during the afternoon and evening hours of the 27th. Heavy rains associated with Irene and her rainbands fell over saturated soils of Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Irene tracked up the Mid-Atlantic Coast during the afternoon and evening hours of the 27th. Heavy rains associated with Irene and her rainbands fell over saturated soils of Maryland. Flash flooding resulted in some areas and flooding continued into the 28th as waters rose. Storm total rainfall from Irene reached 12.00 in spots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 27, 10:03 AM EST, 57 minutes earlier.
Area forecast discussion, Aug 27, 10:03 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1103 AM EDT SAT AUG 27 2011
.SYNOPSIS...
HURRICANE IRENE WILL PARALLEL THE MID-ATLANTIC COASTLINE TODAY AND
MOVE ACROSS INTERIOR NEW ENGLAND SUNDAY. HIGH PRESSURE WILL BUILD
INTO THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /TODAY/...
A TORNADO WATCH HAS BEEN ISSUED FOR LOWER SOUTHERN MARYLAND AND
THE ADJACENT WATERS THROUGH 8 PM.
AT 11 AM...THE CENTER OF HURRICANE IRENE WAS ABOUT 290 MILES SOUTH
OF WASHINGTON DC OR ABOUT 310 MILES SOUTH OF BALTIMORE MD. IRENE
IS MOVING NNE AROUND 14 MPH. THE CORE OF IRENE WILL MOVE UP THE MID
ATLANTIC COAST OVERNIGHT. SUNDAY AFTERNOON...THE SYSTEM IS
EXPECTED TO MOVE OVER SOUTHERN NEW ENGLAND. THE TRACK OF IRENE HAS
BEEN VERY CONSISTENT OVER THE PAST FEW DAYS...WITH THE CENTER
PASSING OFFSHORE OF THE DELMARVA.
ALL GRIDS FOR TODAY REVOLVE AROUND THE APPROACHING HURRICANE.
CURRENTLY...REGIONAL RADAR LOOPS SHOWS THE OUTER BANDS MOVING ACROSS
SE VIRGINIA AND THE SOUTHERN TIP OF THE DELMARVA. THE BANDS WILL
CONTINUE TO SHIFT NORTHWARD THIS MORNING. RAINFALL GRADIENT WILL BE
TIGHT...WITH THE HIGHEST POPS EAST OF THE INTERSTATE 95 CORRIDOR
THROUGH THE AFTERNOON...THEN THE BLUE RIDGE OVERNIGHT. LOCALLY HEAVY
RAINFALL IS LIKELY EAST OF THE BLUE RIDGE LATE THIS AFTERNOON AND
OVERNIGHT. SEE HYRDO SECTION FOR FURTHER DETAILS.
&&
.SHORT TERM /TONIGHT AND SUNDAY/...
SYSTEM PULLS OFF TOWARDS NEW ENGLAND ON SUNDAY. WITH STRONG PRESSURE
SURGE BEHIND THE HURRICANE...GUSTY WINDS WILL LINGER FOR THE MORNING
HOURS...ESPECIALLY EAST OF THE BLUE RIDGE. RAINFALL SHOULD BE
CONFINED MOSTLY TO THE NE PORTION OF THE CWFA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
IRENE WILL CONTINUE TO PULL AWAY FROM THE AREA SUN NGT. A TIGHT
PRESSURE GRADIENT AND BREEZY NWLY WINDS WILL QUICKLY DIMINISH TOWARD
SUNSET SUN EVE AS THE STORM TRACKS ACROSS NRN NEW ENGLAND. SIMILAR
TO COOL-SEASON NOR-EASTERS...MUCH COOLER AND DRIER AIR WRAPPING
AROUND THE BACKSIDE OF IRENE WILL BE DRAWN INTO THE REGION. LOW
TEMPS SUN NGT WILL RANGE FROM THE UPPER 40S ALONG THE HIGH-
ELEVATION RIDGE TOPS OF THE POTOMAC HIGHLANDS TO LOW 60S IN THE
CITIES AND ALONG THE COAST.
AN UPPER TROUGH WILL MOVE THRU MON INTO MON NGT. DESPITE TROUGH
PASSAGE...WILL KEEP FORECAST PRECIP FREE WITH WEAK QG FORCING AND A
VERY DRY AIRMASS IN PLACE.
AFTER NEAR ZONAL FLOW TUE AND ERY WED...A BROAD UPPER RIDGE BUILDS
OVER THE MS VLY THRU THE END OF THE WEEK. AT THE SFC...HIGH PRESSURE
CENTERED TO THE NORTH THRU MIDWEEK WILL RESULT IN AN ONSHORE FLOW
IS EXPECTED. ADVECTED MARINE LAYER SHOULD BRING INCREASING CLOUD
COVER DURING THIS TIME. ISENTROPIC LIFT ALONG AN APPROACHING WARM
FRONT BOUNDARY WILL WARRANT LOW CHANCE POPS FOR WESTERN PORTIONS
OF THE AREA ON THU AND FRI. TEMPS WILL REMAIN NEAR NORMAL THROUGH
MOST OF NEXT WEEK.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
HURRICANE IRENE WILL HAVE A SIGNIFICANT IMPACT ON AVIATION...WITH THE
HIGHEST IMPACTS FELT AT BWI/MTN/DCA AND TO A LESSER EXTENT ACROSS
WRN TERMINALS. ADDED LLWS REMARKS TO ALL TAFS..STRONGEST AT BWI
AND MTN. CIGS ACROSS ALL TERMINALS WILL RANGE BETWEEN 7-12 KFT
THRU 12-14Z.
OUTER BANDS OF IRENE WILL SPIRAL INTO THE AREA FROM E-SE TO W-NW
DURING THE LATE MRNG AND ESPECIALLY INTO THE AFTN HRS. EACH BAND
WILL BE CAPABLE OF BRINGING HEAVY DOWNPOURS...TEMPORARY MVFR/IFR
VSBYS AND GUSTY WINDS. WINDS WILL CONTINUE TO INCREASE THRUOUT
THE DAY...WITH THE STRONGEST WINDS EXPECTED FROM THE ERY EVE THRU
THE ERY MRNG PERIOD AS IRENE PARALLELS TO DELMARVA COAST. WINDS
WILL BE STRONGEST ACROSS BWI/MTN/DCA WITH SUSTAINED NELY WINDS
AROUND 35 KT AND GUSTS 40-45 KT. BWI/MTN/DCA WILL LIKELY
EXPERIENCE POOR VSBYS WITH HEAVY RAINFALL DURING THIS TIME AS
WELL. MRB/CHO WILL LIKELY REMAIN WEST OF THE STEADY/HEAVY RAINFALL
THRUOUT THE EVENT.
CONDITIONS GRADUALLY IMRPROVE FROM SW TO NE SUN MRNG AS IRENE
MOVES TOWARD SRN NEW ENGLAND. NW WINDS WILL GRADUALLY WEAKEN BUT
STILL REMAIN STRONG THRUOUT THE DAY. EXPECT GUSTS TO RANGE FROM 30
KT AT CHO/MRB TO 40 KT AT BWI/MTN DURING THE AFTN SUN.
WINDS WILL DIMINISH SUN NGT. TRANQUIL PERIOD THRU NEXT WEEK BEGINS
SUNDAY NIGHT IN THE WAKE OF IRENE.
&&
.MARINE...
TROPICAL STORM WARNINGS ARE IN PLACE...EXCEPT A HURRICANE WARNING
SOUTH OF DRUM POINT...AS IRENE APPROACHES TODAY. WINDS WILL BE ON
THE INCREASE THROUGH THE DAY...WITH WINDS AOA 35 BY SATURDAY AFTERNOON.
HIGHEST WINDS/HEAVY RAINS EXPECTED SATURDAY NIGHT. RAIN ENDS EARLY
SUNDAY...BUT EXPECT STRONG GUSTY WINDS IN THE WAKE OF IRENE LATER
SUNDAY AND GALE OR STORM WARNINGS MAY BECOME NECESSARY.
NWLY WINDS WILL SUBSIDE SUN NGT AS IRENE PULLS FARTHER AWAY FROM THE
REGION...ALTHOUGH SCA CONDITIONS WILL LIKELY LINGER ACROSS THE NRN
CHSPK BAY INTO SUN EVE. WINDS WILL BE LIGHT THRU THE FIRST HALF OF
NEXT WEEK AS WEAK HIPRES REMAINS OVER THE AREA.
&&
.HYDROLOGY...
ADDED CARROLL CO TO FF WATCH...INCLUDING THEM IN THE EXPECTED TIGHT
GRADIENT OF RAINFALL OVER THE ERN THIRD OF THE CWA. HIGHEST EXPECTED
RAINFALL FROM IRENE OVER SRN MD...THOUGH EAST-WEST ORIENTED RAIN
BANDS MAY CREATE STRIPES OF HIGHER AMOUNTS UP AND DOWN THE WRN
SHORE OF MD. LOCALLY HIGHER AMOUNTS BETWEEN 4-6 INCHES...THOUGH
MOST AREAS IN THE FLOOD WATCH WILL RECEIVE BETWEEN 1-3 INCHES.
EXTREME ERN PORTIONS OF THE COUNTIES BORDERING THE CHESAPEAKE WILL
SEE AMOUNTS IN THE 6-8 RANGE AND TAPERING OFF SUBSTANTIALLY W OF
I-95. AS SEEN ON CURRENT RADAR OF IRENE/S INITIAL RAIN BANDS
TRUDGING UP THE ERN NC COUNTIES...SHARP GRADIENTS OF MODERATE TO
HEAVY RAIN MARK THE PROGRESS OF THE STORM - AS WILL BE THE CASE AS
THE STORM MOVES UP THE ATLC COASTLINE. TROPICAL RAINS IN GENERAL
WILL DROP HEAVY RAINFALL AND HIGH RAIN RATES OVER A SHORT PERIOD
OF TIME W/ EVEN MODERATELY HIGH RADAR REFLECTIVITY.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES ERY THIS MRNG ARE AOB ONE-QUARTER FOOT.
WATER LEVELS WILL INCREASE TODAY AND TONIGHT AS IRENE APPROACHES
THE AREA. IRENE PASSING TO OUR EAST WILL LIMIT COASTAL FLOODING.
BLOWOUT TIDES ARE THEN EXPECTED SUNDAY AS IRENE DEPARTS AND NLY
FLOW PUSHES WATER OUT THE BAY.
&&
.EQUIPMENT...
SUPPLEMENTAL BALLOON LAUNCHES /06 AND 18Z/ WILL CONTINUE IN
SUPPORT OF OBSERVATIONAL DATA FOR HURRICANE IRENE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...TROPICAL STORM WARNING FOR DCZ001.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DCZ001.
MD...TROPICAL STORM WARNING FOR MDZ006-007-009>011-013-014-016-018.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MDZ005>007-
009>011-013-014-016>018.
HURRICANE WARNING FOR MDZ017.
VA...TROPICAL STORM WARNING FOR VAZ052>057.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ052>057.
WV...NONE.
MARINE...TROPICAL STORM WARNING FOR ANZ530>533-535>542.
HURRICANE WARNING FOR ANZ534-543.
&&
UPDATE...WOODY!
PRVS...NWL/JRKHazardous weather outlook, Aug 27, 9:51 AM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 AM EDT SAT AUG 27 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281100-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1051 AM EDT SAT AUG 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A HURRICANE WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY
SOUTH FROM DRUM POINT THIS AFTERNOON AND TONIGHT...WITH A
TROPICAL STORM WARNING FOR THE REST OF THE AREA LATE THIS
AFTERNOON AND TONIGHT. PLEASE REFER TO OUR LATEST HURRICANE LOCAL
STATEMENT /WBCHLSLWX/ FOR MORE DETAILS.
A TORNADO WATCH IS IN EFFECT THROUGH 8 PM FOR LOWER SOUTHERN
MARYLAND...AND PORTIONS OF THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC.
A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT. SEE
/WBCFFALWX/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HURRICANE WARNING FOR THE MARYLAND CHESAPEAKE BAY SOUTH FROM
DRUM POINT AND THE TROPICAL STORM WARNING FOR THE REST OF THE
AREA CONTINUES THROUGH SUNDAY MORNING.
THE FLASH FLOOD WATCH ALSO CONTINUES THROUGH SUNDAY MORNING.
STRONG GUSTY WINDS WILL BE POSSIBLE SUNDAY AFTERNOON BEHIND IRENE.
A GALE OR STORM WARNING MAY BE NEEDED FOR THE WATERS. THESE STRONG
NORTHWESTERLY WINDS WILL CAUSE BLOWOUT TIDES ON THE COASTAL
WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PLEASE RELAY ANY
REPORTS OF FLOODING OR WIND DAMAGE TO THE BALTIMORE/WASHINGTON
NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281100-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1051 AM EDT SAT AUG 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WARNING IS IN EFFECT FOR MONTGOMERY AND HOWARD
COUNTIES LATE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO OUR
LATEST HURRICANE LOCAL STATEMENT /WBCHLSLWX/ FOR MORE DETAILS.
A FLASH FLOOD WATCH IS IN EFFECT FOR MONTGOMERY...HOWARD AND
CARROLL COUNTIES THIS AFTERNOON AND TONIGHT. SEE /WBCFFALWX/ FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE TROPICAL STORM WARNING FOR MONTGOMERY AND HOWARD COUNTIES
CONTINUES THROUGH SUNDAY MORNING.
THE FLASH FLOOD WATCH FOR MONTGOMERY...HOWARD AND CARROLL COUNTIES
ALSO CONTINUES THROUGH SUNDAY MORNING.
AFTER THE STORM...STRONG GUSTY WINDS WILL BE POSSIBLE LATER ON
SUNDAY IN THE WAKE OF IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PLEASE RELAY ANY
REPORTS OF FLOODING OR WIND DAMAGE TO THE BALTIMORE/WASHINGTON
NATIONAL WEATHER SERVICE.
Flood, St. Mary'S
- When
- August 27, 11:00 AM EST to 5:00 PM EST
- Where
- St. Mary'S County, 0.88 mi SW of St James to 0.47 mi SE of St James
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.190, -76.410
Six to 8 inches of standing water was observed over multiple sections of Matthapany Road near St. Marys College. A storm total measurement of 11.52 inches of rain occurred nearby.
Flash Flood, St. Mary'S
- When
- August 27, 12:45 PM EST to 3:00 PM EST
- Where
- St. Mary'S County, 1.28 mi ENE of Chaptico to 1.68 mi NE of Chaptico
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.380, -76.760
Baptist Church Road was closed at Hayden Road due to 1 foot of flowing water. A nearby rain gage measured 10.46 inches during the event.
Flash Flood, St. Mary'S
- When
- August 27, 5:00 PM EST to 6:00 PM EST
- Where
- St. Mary'S County, 0.71 mi NNW of Piney Pt to 0.67 mi NE of Piney Pt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.160, -76.523
State Route 249 was closed due to flooding. A nearby rain gage observed 10.57 inches.
Flash Flood, Anne Arundel
- When
- August 27, 5:24 PM EST to 11:00 PM EST
- Where
- Anne Arundel County, 1.28 mi WNW of Lusby Xrds to 0.88 mi ESE of Crofton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.990, -76.620
State route 450 was flooded and closed near Rutland Road. A nearby rain gage had a storm total of 6.20 inches.
Flood, St. Mary'S
- When
- August 27, 6:00 PM EST to 11:00 PM EST
- Where
- St. Mary'S County, 1 mi SE of Piney Pt to 1.01 mi SE of Piney Pt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.141, -76.505
State Route 249 was closed south of Stark Drive due to flooding. A nearby spotter observed a storm total of 10.40 inches.
Flash Flood, Prince George'S
- When
- August 27, 6:43 PM EST to 11:00 PM EST
- Where
- Prince George'S County, 2.14 mi SSE of Meadows to 2.27 mi ESE of (Adw)andrews Afb Cam
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.790, -76.840
State Route 223 was flooded and closed at Rosaryville Road. A trained spotter measured 7.00 of rain from this storm.
Flash Flood, Anne Arundel
- When
- August 27, 7:33 PM EST to 11:00 PM EST
- Where
- Anne Arundel County, Glen Burnie to 0.19 mi NNW of Glen Burnie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.170, -76.630
Maryland State Route 176 was flooded and closed between Central Avenue and Baltimore-Annapolis Boulevard. A nearby rain gage measured 5.92 inches during the event.
Flash Flood, Baltimore City (C)
- When
- August 27, 7:43 PM EST to 11:00 PM EST
- Where
- Baltimore City (C) County, 0.68 mi S of Gardenville to 0.69 mi SSW of Gardenville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.340, -76.573
Harford Road near Montibello Terrace was closed due to flash flooding. A nearby rain gage tallied 4.59 inches.
Flash Flood, Baltimore City (C)
- When
- August 27, 7:43 PM EST to 11:00 PM EST
- Where
- Baltimore City (C) County, 0.58 mi SSE of Clifford to 0.44 mi SSE of Clifford
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.242, -76.627
The 600 Block of West Patapsco Avenue was closed due to flooding. A nearby rain gage tallied 3.34 inches.
Flash Flood, Baltimore City (C)
- When
- August 27, 7:43 PM EST to 11:00 PM EST
- Where
- Baltimore City (C) County, 0.81 mi E of Hillen to 0.87 mi ESE of Hillen
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.298, -76.585
McElderry Street near North Patterson Park Avenue was closed due to flooding. A rain gage in downtown Baltimore measured 3.63 inches during the event.
Flash Flood, Anne Arundel
- When
- August 27, 9:27 PM EST to 11:00 PM EST
- Where
- Anne Arundel County, 1.07 mi W of Londontowne to 0.87 mi WSW of Londontowne
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.930, -76.570
State Route 214 closed at State Route 2 due to flash flooding. A rain gage near the event recorded 5.77 inches.
Flash Flood, Baltimore
- When
- August 27, 11:48 PM EST to August 28, 2:00 AM EST
- Where
- Baltimore County, 0.69 mi N of Poplar to 1.09 mi N of Poplar
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.360, -76.450
State Route 7 was flooded and closed at Mohrs Lane. A nearby rain gage recorded 4.45 inches.
Flash Flood, Baltimore
- When
- August 28, 12:57 AM EST to 2:00 AM EST
- Where
- Baltimore County, 0.87 mi SW of Chase to 1.12 mi WSW of Chase
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.340, -76.390
State Route 150 was flooded and closed at Earls Road. A nearby rain gage totaled 4.90 inches.
Flood, St. Mary'S
- When
- August 28, 1:15 AM EST to 7:00 AM EST
- Where
- St. Mary'S County, 0.54 mi W of Clements to 0.26 mi SSW of Clements
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.330, -76.730
The river gauge on Saint Clement Creek near Clements set a new record stage of 6.98 feet. Records date back to 1968. At a rain gauge closest to the creek a total of 10.40 inches was reported.
Flood, Harford
- When
- August 28, 2:08 AM EST to 8:00 AM EST
- Where
- Harford County, 0.89 mi NNW of Edgewood to 0.68 mi S of Van Bibber
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.432, -76.304
State Route 7 was flooded and closed between Edgewood Road and Maryland Route 24. The highest total from a rain gauge nearby was 5.26 inches.
Flood, Baltimore
- When
- August 28, 2:20 AM EST to 8:00 AM EST
- Where
- Baltimore County, 0.87 mi SW of Chase to 1.09 mi SW of Chase
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.340, -76.390
State Route 150 was closed due to flooding from earlier rainfall. A nearby rain gauge recorded 4.44 inches during the storm.
Flood, Anne Arundel
- When
- August 28, 6:00 AM EST to 11:00 AM EST
- Where
- Anne Arundel County, 0.88 mi SE of Lyons Creek to 0.55 mi SE of Lyons Creek
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.760, -76.660
Flooding was reported along Lyons Creek near Maryland Routes 4 and 260. A nearby rain gauge observed 5.71 inches.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Tropical Storm in New Jersey, August 27 to 31, 20117 deaths · $797 million · EF0 · 67 events
- High Wind and Strong Wind in North Carolina, August 27, 20113 deaths · $76 million · 54 kt wind · 21 events
- Tropical Storm and Storm Surge in Pennsylvania, August 27 to 30, 20113 deaths · $7.0 million · 32 events
- Tropical Storm in Virginia, August 27 to 28, 20112 deaths · $29 million · 18 events
- Flooding and Heavy Rain in New Jersey, August 27 to 28, 20113 deaths · 13 events
- Tornado and Tropical Storm in Delaware, August 27 to 30, 20112 deaths · EF1 · 15 events
- Flooding in New York, August 27 to 29, 20112 deaths · 1 injured · 24 events
- Tropical Storm in Virginia, August 27 to 28, 20111 death · $29 million · 7 events
- Tropical Storm and Flash Flooding in Maryland, August 27 to 28, 20111 death · $4.1 million · 15 events
- Tropical Storm in North Carolina, August 27 to 28, 2011$41 million · 6 events
- High Surf in Florida, August 27, 20111 death · 1 event
- Tropical Storm in Virginia, August 27 to 28, 20111 injured · $10 million · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342282, 342283, 342284, 342285, 342291, 342286, 342287, 342288, 342289, 342290, 342292, 342293, 342295, 342296, 342297, 342298, 342299.